Friday, August 14, 2009

Things I'm learning about my meds

Yesterday I was told to lower the Prednisone dose to 2 pills (10 mg) from 3, and this morning I noticed a bit of difference already, so I did some more in depth reading on the various side effects. Turns out that even after taking it for a short time, as in seven days, you start building dependency on the drug, so you can't just stop taking it all together and need to reduce gradually. Given that Prednisone gives you a bit of euphoria, the other potential effect of reducing the dose, is depression. So it explains why I woke up a bit more sluggish this morning.

I suspect that once I have breakfast and take my 10 mg. dose I will perk up again! But I better not get too used to this, as I will eventually have to go off prednisone completely.

Monday I will start my weekly Methotrexate and we'll see how that goes.


  1. Be prepared to take it easy after your methotrexate dose. Everyone is different but it knocked me for a loop the first two doses and now I just feel like I'm about to get sick and then it passes after a day.
    Good Luck!

  2. Thanks for the heads up Patti, I am a bit anxious about that first dose!